MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PASV PICC; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PASV PICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458830
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into this event is still in process.The guidewire is a purchased device for angiodynamics, and a supplier corrective action request (scar) will be sent to the manufacturer.Upon completion of the investigation a supplemental medwatch will be submitted.Device not returned to manufacturer.
 
Event or Problem Description
As reported, the tip of an angiographic guidewire broke off within a picc catheter during catheter placement.Both devices were able to be removed from the patient without the tip migrating out of the catheter.No patient injury or complications reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The angiodynamics september 2016 complaint report was reviewed for the bioflo picc product family and the failure mode "guidewire fractured." no adverse trend was identified.No device was returned from the end user, however 3 photographs were provided.As the guidewire is a purchased device for angiodynamics, the photographs, along with a supplier corrective action request (scar) were forwarded to our supplier, (b)(4).Their response stated that the images provided indicated that there was excessive force used on the guidewire, as evidenced by the kinks and bends on the introducer sheath and picc line.It was confirmed that the device had fractured, although the exact location of the wire separation was not visible.A caution in the (b)(4) ifu for this device states, " excessive force against resistance may result in damage to the guidewire and catheter or vessel perforation." a statement from the end user indicated that the wire had become stuck during use and the physician applied torque to release the wire; this is when the wire broke.(b)(4) concludes that it is likely that excessive force used in an attempt to pull out the stuck guidewire resulted in the wire separation.A review of their device history records for the guidewire lot show that all product specifications were met.(b)(4).Device not returned to manufacturer.

Brand Name
BIOFLO PASV PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5842945
Report Number1317056-2016-00110
Device Sequence Number13519711
Product Code LJS
UDI-Device IdentifierH965458830
UDI-PublicH965458830
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberH965458830
Device Lot Number5018258
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1